Reactions 1680, p253 - 2 Dec 2017
Intracranial stenosis of the internal carotid artery:
A 74-year-old woman developed intracranial stenosis of the
internal carotid artery during treatment with nilotinib [dosage
and route not stated].
The woman, who was diagnosed with chronic myeloid
leukaemia (CML), initially received treatment with imatinib for
three and a half year, which was later switched to nilotinib.
During switch to nilotinib, no abnormality at the intracranial
internal carotid artery (ICA) was observed. After two and a half
year of nilotinib initiation, transient ischaemic attack (TIA) like
transient hemiplegia was observed. Magnetic resonance
angiography (MRA) revealed narrowing of basilar artery and
left intracranial ICA.
The woman’s nilotinib treatment was ceased and was
switched to bosutinib. Bosutinib treatment was discontinued
due to impairment in hepatic function of unknown cause.
Dasatinib was also administered, but was stopped due to
repeat episodes of right transient hemiplegia. She was started
on dual antiplatelet therapy including aspirin and clopidogrel,
which proved ineffective to control TIA. She was not able to sit
upright due to haemodynamic impairment of the cerebral
vascular circulation, which was confirmed by single photon
emission computed tomography (SPECT). Subsequently, she
underwent intracranial stent placement and cerebral vascular
revascularisation was confirmed on SPECT. She had no further
TIAs and neurological deficits, and bosutinib treatment was
able to be started again.
Author comment: "Herein, we report a case of a 74-year-
old male CML patient with intracranial stenosis of the internal
carotid artery developed during treatment with nilotinib".
Ozaki T, et al. Intracranial stenting for nilotinib treatment-associated
cerebrovascular stenosis in chronic myeloid leukemia. Interventional
Neuroradiology 23: 527-530, No. 5, 1 Oct 2017. Available from: URL: http://
doi.org/10.1177/1591019917710810 - Japan
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved